MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER FUSION SARS-COV-2/FLU A/B/RSV ASSAY; MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2

HOLOGIC, INC. PANTHER FUSION SARS-COV-2/FLU A/B/RSV ASSAY; MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2
Catalog Number PRD-07400
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hologic field service engineer was dispatched to the customer site where they replaced the panther fusion thermocycler.Technical service advised the customer that all 60 positions of the thermocycler were tested for their three instruments and did not have any further false results.Hologic has evaluated the risk of false flu b positive results, in conjunction with a true sars-cov-2 positive result.Briefly, for patients that require hospitalization, the covid-19 treatment guidelines panel recommends that hospitalized patients who are suspected of having either influenza or covid-19 be started on empiric treatment for influenza with oseltamivir as soon as possible and without waiting for influenza test results.In addition, there are no clinically significant drug-drug interactions between the antiviral agents or immunomodulators that are used to prevent or treat covid-19 and the antiviral agents that are used to treat influenza.If a patient was being treated unnecessarily for flu b, then most likely the same patient would be treated for sars-cov-2.There are no clinically significant drug-drug interactions between the antiviral agents used to treat influenza and the antiviral agents or immunomodulators used to treat sars-cov-2 (1).1.Influenza and covid -19.Summary recommendations nih guidelines.Last updated sep 30,2022.Https://files.Covid19treatmentguidelines.Nih.Gov/guidelines/section/section_102.Pdf therefore, the treatment for sars-cov-2 would not be compromised.The side effects of flu b treatment are nausea, vomiting, and headache (2).2.Influenza (flu).Influenza antiviral medications: summary for clinicians.Centers for disease control and prevention.Last updated january 25, 2021.Https://www.Cdc.Gov/flu/professionals/antivirals/summary-clinicians.Htm however as noted before, hologic has an effective method of detection and correction to reduce the risk of and prevent false results from being reported due to this issue.
 
Event or Problem Description
On (b)(6) 2023, the customer reported to hologic that they questioned their panther fusion sars/flu a/b/rsv results completed on one panther fusion plus instrument.There was one dual positive sars and flu b result for 20 samples using assay cartridge ln 573009.The customer submitted two medwatch reports (mw5148920 and mw5148921) on 12/04/2023 and informed hologic in an email.Hologic received a copy of the submitted medwatch reports from the fda on 12/12/2023.According to the medwatch reports submitted by the customer, two of their panther fusion instruments produced false flu b positives results when testing known sars-cov-2 positive samples.The customer discovered this during assay verification on one panther fusion thermocycler, which was replaced prior to beginning patient testing.Samples were then tested on their other panther fusion instrument, and the customer claimed that specific thermocycler positions produced false flu b positive results.One false flu b positive result was released and immediately corrected, while the 19 other false flu b positive samples were not released.While there were no associated or potential adverse events reported to hologic from this event, hologic is reporting this issue in response to the customer submitted medwatch reports.
 
Event or Problem Description
Follow-up report.See section h10.
 
Additional Manufacturer Narrative
The following is a resubmission that was initially submitted as a follow up mdr (2024800-2023-00026) on 03/04/2024 by hologic.There were no additional updates as initial report contained all required information.
 
Event or Problem Description
Follow-up report.See section h10.
 
Additional Manufacturer Narrative
Section b5 stated "follow-up report.See section h10." when it should have referenced section h11.
 
Event or Problem Description
See section h11.

Brand Name
PANTHER FUSION SARS-COV-2/FLU A/B/RSV ASSAY
Common Device Name
MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key18314887
Report Number2024800-2023-00026
Device Sequence Number6114955
Product Code QOF
UDI-Device Identifier15420045515352
UDI-Public15420045515352
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K222736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPRD-07400
Device Lot Number573009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer11/21/2023
Not provided
Not provided
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date03/04/2024
07/17/2024
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown